Jump to content

Wondercat: Tapering Lamictal


Wondercat

Recommended Posts

It's been really helpful to hear about others' experiences with tapering off Lamictal. I've done it in the past but was just guessing at the time as to what to do. If I remember right, I decreased by 25mg every few weeks. My experience with tapering off was that I felt nauseous, my eyes hurt in a weird way (kind of like a burning but way in the back of my eyes), my neck and shoulders felt very tight, and I felt like I was getting hives up my neck and into my hair on the back of my head. I didn't actually have hives,it just felt that way, hot and itchy. If I ever forget to take my medication for a few days, which is rare but can happen if I get out of my morning routine for a few days, I always end up remembering by day 3 because I have all of the above symptoms by then. The hives sensation is the one that always makes me think, "Ooooohhhh, that's why I felt like poo!" I take the medication again and all is fine by the next day. Thanks again for all your insights, hopefully they'll help this attempt at tapering go a bit less painfully! 

Link to comment
  • Administrator

Welcome, Wondercat.

I've moved your post to the Introductions forum, to start your Introductions topic. You can enter your questions and track your progress in your Intro topic. The moderators will be on the alert to respond.

Do you get hives when you take Lamictal or only when you reduce it?

Here's our topic Tips for tapering off Lamictal (lamotrigine)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • ChessieCat changed the title to Wondercat: Tapering Lamictal
  • Moderator Emeritus

Hello Wondercat - welcome to SA,

 

I'm glad you've been doing some reading round the site.  Knowledge is power! 

 

We recommend a gentle taper, reducing by no more than 10% of your current dose each month.  This allows your brain time to adjust as you go, and lessens any withdrawal.  Where are you at with Lamictal right now?  Please put your withdrawal history in your signature – all drugs/dates/dosages etc - so we can see your situation easily whenever you post, and help you more accurately.  Thanks.

 

Many people find Fish oil and Magnesium useful during withdrawal.   

Keep it Simple; Keep it Slow; Keep it Stable

Non-Drug Techniques to cope with emotional symptoms.

 

Have a read of those and then you can come back to this thread to discuss things further.  This can be your journal to record your tapering and healing progress, and to ask questions. 

Welcome to SA,

Karen

 

 

 

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy